MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513401
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device problem code a180104 captures the reportable event of "gauze appeared to have black stains".
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity forceps was to be used during a tissue biopsy on (b)(6) 2023.During preparation, the nurse wiped the radial jaw 4 forceps with a wet gauze and found black marks on it.The doctor felt uncomfortable using it and decided not to use the product.Another radial jaw 4 was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device problem code a180104 captures the reportable event of "gauze appeared to have black stains".Block h10: the returned radial jaw 4 standard capacity biopsy forceps was analyzed, and a visual inspection observed there were no damages on the device.During the product analysis a wipe was passed along the working length, and the wipe was stained with black ink from the radiopaque markers printed on the device.Media inspection observed the device was inside the pouch with the stained gauze.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the instructions for use (ifu) / product label.It was reported that the radial jaw 4 forceps was wiped with a wet gauze and found black marks on it, however the ifu does not include a step in which the device should be cleaned in this manner.Therefore, the event is catalogued as unintended use error caused or contributed to event.The current process flow for the radial jaw 4 product is performing a 100% cleaning on the coil prior to inserting the unit into the pouch.In this cleaning process, it's also ensured the cleaning effectiveness which uses a wipe with qualified ipa (alcohol) to clean the coil.This cleaning is an automated process that uses 1 wipe per unit.If the customer used any other solution, that could have caused the ink to create that condition.Based on all available information, the investigation conclusion code for the reported event of foreign material present in device is no problem detected as the black radiopaque marks are part of the design.
 
Event or Problem Description

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18495656
Report Number3005099803-2023-07097
Device Sequence Number6984931
Product Code FCL
UDI-Device Identifier08714729777960
UDI-Public08714729777960
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberM00513401
Device Catalogue Number1340
Device Lot Number0031688881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown